MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. AUTOCAT2 WAVE JAPANESE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. AUTOCAT2 WAVE JAPANESE; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000325
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Arrhythmia (1721); Low Blood Pressure/ Hypotension (1914); No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that soon after placement of the intra-aortic balloon catheter (iabc), premature ventricular contraction (pvc) occurred continuously and helium loss alarm occurred frequently.Then as the patient's arrhythmia receded, the alarms stopped.A short time later, the patient's aortic pressure began to reduce and the helium loss alarms occurred frequently, again.The hospital staff rebooted the intra-aortic balloon pump (iabp) and checked all connections, but the alarms persists.As the patient's condition became worse, the staff activated the iabp by internal trigger mode, which stopped the alarm.There was no report of patient injury or consequence.Patient outcome reported as fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Teleflex did not receive the device for investigation.The reported complaint of helium loss 3 alarm is confirmed based on the picture of the recorder strip provided in the complaint.The root cause of the complaint is undetermined.A device history record (dhr) review was conducted for the lot number/serial number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risks.This will be monitored for any developing trends.An in-service has been requested to reiterate the instructions for use (ifu) to the customer.

Brand Name
AUTOCAT2 WAVE JAPANESE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key9729656
Report Number3010532612-2020-00048
Device Sequence Number11297676
Product Code DSP
UDI-Device Identifier30801902043420
UDI-Public30801902043420
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000325
Device Catalogue NumberIAP-0500J
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1